Organophosphate Poisoning Overview
Another name for Organophosphate Poisoning is Insecticide Inhalation.
What is an insecticide inhalation?
A person with an insecticide inhalation has inhaled insecticide dust or fumes. Insecticides are poisons that are toxic to the nervous system.
What are the symptoms of an insecticide inhalation?
Symptoms of an insecticide inhalation in adults may be different from the symptoms in children. Symptoms of an insecticide inhalation in an adult include diarrhea, excessive drooling, excessive sweating, increased tearing, muscle spasms, vomiting, palpitations, shortness of breath, confusion, and seizures. Symptoms of an insecticide inhalation in a child include weakness, lethargy, confusion, seizures, and unresponsiveness.
How does the doctor treat an insecticide inhalation?
Treatment for an insecticide inhalation depends on the type of insecticide. Treatment for an insecticide inhalation may include humidified air, oxygen therapy, intravenous fluids, anticonvulsants, medications to reverse symptoms, and bronchodilators to reverse wheezing.
Continue to Organophosphate Poisoning Symptoms
- Bradberry SM, Cage SA, Proudfoot AT, Vale JA. Poisoning due to pyrethroids. Toxicol Rev. 2005;24(2):93-106. 
- Pauluhn J. Overview of inhalation exposure techniques: strengths and weaknesses. Exp Toxicol Pathol. 2005 Jul;57 Suppl 1:111-28. 
- Spencer J, O'Malley M. Pyrethroid illnesses in California, 1996-2002. Rev Environ Contam Toxicol. 2006;186:57-72. 
- Walker B Jr, Nidiry J. Current concepts: organophosphate toxicity. Inhal Toxicol. 2002 Sep;14(9):975-90.